BuTrans patches and side effects, do they improve?

Hi I'm new on here so I hope I haven't missed a post on this topic already.

I finally started the butrans patches a few days ago for my pelvic pain. The matrifen patches I had previously didn't help with pain in the slightest, they didn't even cause any side effects. After 24 hours of being on the butrans though the side effects kicked in. I've got nausea and actual sickness, constant hiccups, dizziness, shakiness and general weakness, fatigue, palpitations, headaches and it's also triggering migraines which I suffer from. I'm having to stay horizontal and preferably keep my eyes closed all day because being upright and moving is making things a whole lot worse. I can't actually tell if my pain has improved at the moment because it fluctuates on a daily basis so it's too early to tell. I am only on a low dose of 5 microgram, I am meant to increase to 10 in two weeks time. I'm rather concerned about the amount of side effects on this low dose. I know it's very early days yet but this on top of chronic pain makes the days very long. Do the side effects improve over time or are they here to stay?? And how long does it take for pain to improve? Any help would be appreciated :D

5 Replies

  • I tried this several years ago and had some of the same side effects as you so I stopped it after a few weeks. It was also a low dose. If the side effects don't lessen I would ask advice. There may an alternative that suits you better.

  • Thanks Judy :D

  • Is the butrans patch buprenorphine? I was put on them by a pain specialist once before, the side effects were awful and didn't seem to help with the pain much at all.

    I tried the 5mcg and 10mcg. It's called Norspan patches over here in Australia.

  • Perhaps you could try Targin?

  • I'll put it on my list thanks! I'm seeing my GP tomorrow and taking a list of possible new meds to try as still not got a decent go to when flaring.

You may also like...